Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Hard crust form on bottom of nose and nasal septum. What is causing this?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2445 Questions
the bottom of my nose and nasal septum crust up with XXXXXXX and brown hard crusting left side only and i have to constantly pick it out all day with a tissue to clean it out? what is causing this problem?
Posted Fri, 21 Dec 2012 in General Health
Answered by Dr. Sumit Bhatti 2 hours later

Thank you for your query.

1. Get your self examined, preferably with a nasal endoscopy, plain CT PNS (Para Nasal Sinuses), or at least Sinus X-rays.

2. If you had been operated on the left side in 2009, this crusting may be due to damage yo the nasal mucosa, synechiae (adhesions), sinusitis or atrophic rhinitis. Do the crusts have a foul smell?

3. Blocked sinuses tend to produce more secretions and mucus. This is most probably accumulating and drying out leading to crusting.

4. In the meantime, take an anti-allergic mucolytic and regular steam inhalation. You may also use saline nasal drops.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor